What is this crazy sensation? Vestibular system overworked?

Posted , 5 users are following.

This discussion has been locked due to a period of inactivity. Start a new discussion
Hayhue
5

History: I have history of vertigo. Dx with atypical Meniere's Disease 06/16.

**Problem: When I close my eyes to fall asleep, it feels as if - for a half second - that I drop. It wakes me up every time. It's not the typical "falling while asleep" feeling and can happen multiple times in a minute. It literally feels as if my eyes or my body has dropped. It's worse in the complete dark.

I'm on family vacation & have been taking antivert aka meclizine. I've never really used it in the past as it didn't work but the last 2 days it's been helping. Is it possible that the antivert suppressed my vestibular system too much that when it wore off, it came back with a vengeance? I've had this "drop" feeling many many times before but this time it was way worse than usual.

Any advice would be appreciated. Thank you.

0 likes, 6 replies

6 Replies

  • Posted

    I have found that anytime I take something that affects the vestibular system it changes how my brain may interpret things.  What used to not have any side effects for me now seems to magnify them.  I'm thinking that the meclizine is suppressing your vestibular system enough that your brain is having to try to adjust on the fly, so to speak.  That coupled with what may be a different environment for you to adjust to as well.  I had those momentary, split second, drop startle type feelings early on.  I also have them occasionally still.

    • Posted

      That makes sense, thank you! I usually don't take anything for it and just deal - but I was determined to have fun this week so I thought I'd try it.

      I'll stick to just dealing with it lol

  • Posted

    I have possibly VM. ( vestibular migraine) it does not always cause headaches but I feel weird and dizzy most of the time. I too have what you describe weird d falling body movements when trying to fall asleep. It is way worse on my back try on your stomach. I do not take meclizine or any meds because of suppressing. I don't think it is the medicine at all because I have the exact thing!!!! It also causes heart palpitations because it's such a scary sensation.

    • Posted

      Yes I was having palps last night too because of it! I was starting to worry. I also have what I think are VMs and I have an appt w a migraine specialist in a few months. I'll let u know what they say!! I'm sorry you're having these but I'm glad we're not alone!

    • Posted

      Yes definitely let me know how you come along. I see a neurologist in September. Seriously try sleeping on your stomach and grip your pillow it makes them less severe. I remember the days I could lay in bed and think about what I done that that day. Not anymore because of the brain and body shifts.. my body doesn't move just my insides like I'm falling over and over. Exhausting..,,,,

  • Posted

    WHAT IS THE SUBJECTIVE VISUAL VERTICAL TEST & WHY AN SVV?

    Subjective visual vertical tests are conducted to determine the abnormal subjective tilt in an individual. In normal conditions, the ability to perceive verticality in an individual is quite good. Verticality is dependent on signals from visual, vestibular and somatosensory systems. Other times, verticality may also depend on the functioning of the central nervous system. But, the judgment of verticality is distorted when there is otolith dysfunction.

    Somatosensory system is the part of the sensory system that is concerned with touch, pressure, pain, temperature, position, movement, and vibration which arise from the muscles, joints, skin, and fascia.

    Moderator comment: I have removed the link(s) directing to site(s) unsuitable for inclusion in the forums. If users want this information please use the Private Message service to request the details.

Join this discussion or start a new one?

New Discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

www.pills24.com.ua

www.viagra-on.com

http://eurobud.com.ua